Alert archive / Utah / Winter Storm Warnings in 2018
Winter Storm Warning 4, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this winter storm warning at Apr 11, 2018, 2:45 PM MDT. It took effect at Apr 12, 2018, 6:00 AM MDT. It was in force for 28 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2018, 2:45 PM MDT (20:45 UTC)
- In effect from
- Apr 12, 2018, 6:00 AM MDT
- Expired
- Apr 13, 2018, 9:40 AM MDT
- In force
- 28 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted.
701 WWUS45 KSLC 112045 WSWSLC URGENT - WINTER WEATHER MESSAGE National Weather Service Salt Lake City UT 245 PM MDT Wed Apr 11 2018 UTZ008-120600- /O.NEW.KSLC.WS.W.0004.180412T1200Z-180413T1800Z/ Wasatch Mountains South of I-80- Including the cities of Alta and Brighton 245 PM MDT Wed Apr 11 2018 ...WINTER STORM WARNING IN EFFECT FROM 6 AM THURSDAY TO NOON MDT FRIDAY... * WHAT...Heavy snow expected. Total snow accumulations of 8 to 16 inches, with localized higher amounts in the Upper Cottonwoods. * WHERE...Wasatch Mountains South of I-80. * WHEN...From 6 AM Thursday to noon MDT Friday. * ADDITIONAL DETAILS...Plan on difficult travel conditions including Interstate 80 through Parley's Canyon, Little and Big Cottonwood Canyons. Be prepared for significant reductions in visibility at times. Strong winds may cause blowing and drifting snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. For winter road conditions from the Utah Department of Transportation, visit http://www.udottraffic.utah.gov/roadweatherforecast.aspx or dial 511. && $$ UTZ007-009-010-120600- /O.NEW.KSLC.WW.Y.0012.180412T1200Z-180413T1800Z/ Wasatch Mountains I-80 North-Western Uinta Mountains- Wasatch Plateau/Book Cliffs- Including the cities of Woodruff, Randolph, Mirror Lake Highway, and Scofield 245 PM MDT Wed Apr 11 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM THURSDAY TO NOON MDT FRIDAY... * WHAT...Snow expected. Total snow accumulations of 5 to 10 inches, with localized higher amounts. * WHERE...Wasatch Mountains I-80 North, Western Uinta Mountains and Wasatch Plateau/Book Cliffs. * WHEN...From 6 AM Thursday to noon MDT Friday. * ADDITIONAL DETAILS...Plan on occasional winter driving conditions on high elevation roadways. Be prepared for reduced visibilities at times. Blowing and drifting of snow may occur in strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. For winter road conditions from the Utah Department of Transportation, visit http://www.udottraffic.utah.gov/roadweatherforecast.aspx or dial 511. && $$ UTZ517-518-120600- /O.NEW.KSLC.WW.Y.0012.180412T1800Z-180413T1800Z/ Central Mountains-Southern Mountains- Including the cities of Cove Fort, Koosharem, Fish Lake, Loa, Panguitch, and Bryce Canyon 245 PM MDT Wed Apr 11 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON THURSDAY TO NOON MDT FRIDAY... * WHAT...Snow expected. Total snow accumulations of 5 to 10 inches, with localized higher amounts. * WHERE...Central mountains and southern mountains. * WHEN...From noon Thursday to noon MDT Friday. * ADDITIONAL DETAILS...Plan on occasional winter driving conditions on high elevation roadways. Be prepared for reduced visibilities at times. Blowing and drifting of snow may occur in strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. For winter road conditions from the Utah Department of Transportation, visit http://www.udottraffic.utah.gov/roadweatherforecast.aspx or dial 511. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
6 follow-up statements
895 WWUS45 KSLC 121034 WSWSLC URGENT - WINTER WEATHER MESSAGE National Weather Service Salt Lake City UT 434 AM MDT Thu Apr 12 2018 UTZ008-121800- /O.CON.KSLC.WS.W.0004.180412T1200Z-180413T1800Z/ Wasatch Mountains South of I-80- Including the cities of Alta and Brighton 434 AM MDT Thu Apr 12 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MDT FRIDAY... * WHAT...Heavy snow expected. Total snow accumulations of 5 to 10 inches, with localized amounts up to 16 inches, are expected. * WHERE...Wasatch Mountains South of I-80. * WHEN...Until noon MDT Friday. * ADDITIONAL DETAILS...Plan on difficult travel conditions along all routes through the mountains. Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. For winter road conditions from the Utah Department of Transportation, visit http://www.udottraffic.utah.gov/roadweatherforecast.aspx or dial 511. && $$ UTZ007-009-010-121800- /O.CON.KSLC.WW.Y.0012.180412T1200Z-180413T1800Z/ Wasatch Mountains I-80 North-Western Uinta Mountains- Wasatch Plateau/Book Cliffs- Including the cities of Woodruff, Randolph, Mirror Lake Highway, and Scofield 434 AM MDT Thu Apr 12 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT FRIDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 7 inches, with localized amounts up to 14 inches, are expected. * WHERE...Wasatch Mountains I-80 North, Western Uinta Mountains and Wasatch Plateau/Book Cliffs. * WHEN...Until noon MDT Friday. * ADDITIONAL DETAILS...Plan on hazardous travel conditions through the mountain passes. Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. For winter road conditions from the Utah Department of Transportation, visit http://www.udottraffic.utah.gov/roadweatherforecast.aspx or dial 511. && $$ UTZ517-518-121800- /O.CON.KSLC.WW.Y.0012.180412T1800Z-180413T1800Z/ Central Mountains-Southern Mountains- Including the cities of Cove Fort, Koosharem, Fish Lake, Loa, Panguitch, and Bryce Canyon 434 AM MDT Thu Apr 12 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO NOON MDT FRIDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 5 inches, with localized amounts up to 10 inches, are expected. * WHERE...Central Mountains and Southern Mountains. * WHEN...From noon today to noon MDT Friday. * ADDITIONAL DETAILS...Plan on hazardous travel conditions through the higher mountain passes. Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. For winter road conditions from the Utah Department of Transportation, visit http://www.udottraffic.utah.gov/roadweatherforecast.aspx or dial 511. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
011 WWUS45 KSLC 121429 WSWSLC URGENT - WINTER WEATHER MESSAGE National Weather Service Salt Lake City UT 829 AM MDT Thu Apr 12 2018 UTZ008-122230- /O.CON.KSLC.WS.W.0004.000000T0000Z-180413T1800Z/ Wasatch Mountains South of I-80- Including the cities of Alta and Brighton 829 AM MDT Thu Apr 12 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MDT FRIDAY... * WHAT...Heavy snow. Storm total accumulation 8 to 16 inches with locally higher amounts, mainly in the upper Cottonwood Canyons. * WHERE...Wasatch Mountains South of I-80. * WHEN...Until noon MDT Friday. * ADDITIONAL DETAILS...Plan on winter driving conditions along all routes through the mountains. Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. For winter road conditions from the Utah Department of Transportation, visit http://www.udottraffic.utah.gov/roadweatherforecast.aspx or dial 511. && $$ UTZ007-009-010-122230- /O.CON.KSLC.WW.Y.0012.000000T0000Z-180413T1800Z/ Wasatch Mountains I-80 North-Western Uinta Mountains- Wasatch Plateau/Book Cliffs- Including the cities of Woodruff, Randolph, Mirror Lake Highway, and Scofield 829 AM MDT Thu Apr 12 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT FRIDAY... * WHAT...Snow. Storm total accumulation of 5 to 10 inches with locally higher amounts. * WHERE...Wasatch Mountains I-80 North, Western Uinta Mountains and Wasatch Plateau/Book Cliffs. * WHEN...Until noon MDT Friday. * ADDITIONAL DETAILS...Plan on winter driving conditions along all routes through the mountains. Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. For winter road conditions from the Utah Department of Transportation, visit http://www.udottraffic.utah.gov/roadweatherforecast.aspx or dial 511. && $$ UTZ517-518-122230- /O.CON.KSLC.WW.Y.0012.180412T1800Z-180413T1800Z/ Central Mountains-Southern Mountains- Including the cities of Cove Fort, Koosharem, Fish Lake, Loa, Panguitch, and Bryce Canyon 829 AM MDT Thu Apr 12 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO NOON MDT FRIDAY... * WHAT...Snow expected. Total snow accumulations of 5 to 10 inches. * WHERE...Central Mountains and Southern Mountains. * WHEN...From noon today to noon MDT Friday. * ADDITIONAL DETAILS...Plan on winter driving conditions along all routes through the mountains. Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. For winter road conditions from the Utah Department of Transportation, visit http://www.udottraffic.utah.gov/roadweatherforecast.aspx or dial 511. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
868 WWUS45 KSLC 122132 WSWSLC URGENT - WINTER WEATHER MESSAGE National Weather Service Salt Lake City UT 332 PM MDT Thu Apr 12 2018 UTZ008-130600- /O.CON.KSLC.WS.W.0004.000000T0000Z-180413T1800Z/ Wasatch Mountains South of I-80- Including the cities of Alta and Brighton 332 PM MDT Thu Apr 12 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MDT FRIDAY... * WHAT...Heavy snow. Storm total accumulation 8 to 16 inches with locally higher amounts, mainly in the upper Cottonwood Canyons. * WHERE...Wasatch Mountains South of I-80. * WHEN...Until noon MDT Friday. * ADDITIONAL DETAILS...Plan on winter driving conditions along all routes through the mountains. Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. For winter road conditions from the Utah Department of Transportation, visit http://www.udottraffic.utah.gov/roadweatherforecast.aspx or dial 511. && $$ UTZ007-009-010-130600- /O.CON.KSLC.WW.Y.0012.000000T0000Z-180413T1800Z/ Wasatch Mountains I-80 North-Western Uinta Mountains- Wasatch Plateau/Book Cliffs- Including the cities of Woodruff, Randolph, Mirror Lake Highway, and Scofield 332 PM MDT Thu Apr 12 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT FRIDAY... * WHAT...Snow. Storm total accumulation of 5 to 10 inches with locally higher amounts. * WHERE...Wasatch Mountains I-80 North, Western Uinta Mountains and Wasatch Plateau/Book Cliffs. * WHEN...Until noon MDT Friday. * ADDITIONAL DETAILS...Plan on winter driving conditions along all routes through the mountains. Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. For winter road conditions from the Utah Department of Transportation, visit http://www.udottraffic.utah.gov/roadweatherforecast.aspx or dial 511. && $$ UTZ517-518-130600- /O.CON.KSLC.WW.Y.0012.000000T0000Z-180413T1800Z/ Central Mountains-Southern Mountains- Including the cities of Cove Fort, Koosharem, Fish Lake, Loa, Panguitch, and Bryce Canyon 332 PM MDT Thu Apr 12 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT FRIDAY... * WHAT...Snow expected. Total snow accumulations of 5 to 10 inches. * WHERE...Central Mountains and Southern Mountains. * WHEN...From noon today to noon MDT Friday. * ADDITIONAL DETAILS...Plan on winter driving conditions along all routes through the mountains. Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. For winter road conditions from the Utah Department of Transportation, visit http://www.udottraffic.utah.gov/roadweatherforecast.aspx or dial 511. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
269 WWUS45 KSLC 130437 WSWSLC URGENT - WINTER WEATHER MESSAGE National Weather Service Salt Lake City UT 1037 PM MDT Thu Apr 12 2018 UTZ008-131300- /O.CON.KSLC.WS.W.0004.000000T0000Z-180413T1800Z/ Wasatch Mountains South of I-80- Including the cities of Alta and Brighton 1037 PM MDT Thu Apr 12 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MDT FRIDAY... * WHAT...Heavy snow. Storm total accumulation 8 to 16 inches with locally higher amounts, mainly in the upper Cottonwood Canyons. * WHERE...Wasatch Mountains South of I-80. * WHEN...Until noon MDT Friday. * ADDITIONAL DETAILS...Plan on winter driving conditions along all routes through the mountains. Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. For winter road conditions from the Utah Department of Transportation, visit http://www.udottraffic.utah.gov/roadweatherforecast.aspx or dial 511. && $$ UTZ518-131100- /O.EXT.KSLC.WW.Y.0012.000000T0000Z-180413T1100Z/ Southern Mountains- Including the cities of Loa, Panguitch, and Bryce Canyon 1037 PM MDT Thu Apr 12 2018 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 5 AM MDT FRIDAY... * WHAT...Snow expected. Total snow accumulations of 5 to 10 inches. * WHERE...Central Mountains and Southern Mountains. * WHEN...Until 5 AM MDT Friday. * ADDITIONAL DETAILS...Plan on winter driving conditions along all routes through the mountains. Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. For winter road conditions from the Utah Department of Transportation, visit http://www.udottraffic.utah.gov/roadweatherforecast.aspx or dial 511. && $$ UTZ007-009-010-517-131300- /O.CON.KSLC.WW.Y.0012.000000T0000Z-180413T1800Z/ Wasatch Mountains I-80 North-Western Uinta Mountains- Wasatch Plateau/Book Cliffs-Central Mountains- Including the cities of Woodruff, Randolph, Mirror Lake Highway, Scofield, Cove Fort, Koosharem, and Fish Lake 1037 PM MDT Thu Apr 12 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT FRIDAY... * WHAT...Snow. Storm total accumulation of 5 to 10 inches with locally higher amounts. * WHERE...Wasatch Mountains I-80 North, Western Uinta Mountains and Wasatch Plateau/Book Cliffs. * WHEN...Until noon MDT Friday. * ADDITIONAL DETAILS...Plan on winter driving conditions along all routes through the mountains. Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. For winter road conditions from the Utah Department of Transportation, visit http://www.udottraffic.utah.gov/roadweatherforecast.aspx or dial 511. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
172 WWUS45 KSLC 130905 WSWSLC URGENT - WINTER WEATHER MESSAGE National Weather Service Salt Lake City UT 305 AM MDT Fri Apr 13 2018 UTZ007-009-010-131015- /O.CAN.KSLC.WW.Y.0012.000000T0000Z-180413T1800Z/ Wasatch Mountains I-80 North-Western Uinta Mountains- Wasatch Plateau/Book Cliffs- Including the cities of Woodruff, Randolph, Mirror Lake Highway, and Scofield 305 AM MDT Fri Apr 13 2018 ...WINTER WEATHER ADVISORY IS CANCELLED... Scattered snow showers through this afternoon will generate little additional accumulation today. Shower activity will end by early this evening. $$ UTZ518-131015- /O.CAN.KSLC.WW.Y.0012.000000T0000Z-180413T1100Z/ Southern Mountains- Including the cities of Loa, Panguitch, and Bryce Canyon 305 AM MDT Fri Apr 13 2018 ...WINTER WEATHER ADVISORY IS CANCELLED... Scattered snow showers will develop this morning. Additional accumulations are expected to be minimal today. $$ UTZ008-131800- /O.CON.KSLC.WS.W.0004.000000T0000Z-180413T1800Z/ Wasatch Mountains South of I-80- Including the cities of Alta and Brighton 305 AM MDT Fri Apr 13 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY... * WHAT...Heavy snow. Additional snow accumulations of 1 to 4 inches, are expected. * WHERE...Wasatch Mountains South of I-80. * WHEN...Until noon MDT today. * ADDITIONAL DETAILS...Plan on slick road surfaces along all routes through the warned area this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. For winter road conditions from the Utah Department of Transportation, visit http://www.udottraffic.utah.gov/roadweatherforecast.aspx or dial 511. && $$ UTZ517-131800- /O.CON.KSLC.WW.Y.0012.000000T0000Z-180413T1800Z/ Central Mountains- Including the cities of Cove Fort, Koosharem, and Fish Lake 305 AM MDT Fri Apr 13 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY... * WHAT...Snow. Additional snow accumulations of 2 to 4 inches, with localized amounts up to 6 inches, are expected. * WHERE...Central Mountains. * WHEN...Until noon MDT today. * ADDITIONAL DETAILS...Plan on slippery road conditions and all routes through the warned area this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. For winter road conditions from the Utah Department of Transportation, visit http://www.udottraffic.utah.gov/roadweatherforecast.aspx or dial 511. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
797 WWUS45 KSLC 131540 WSWSLC URGENT - WINTER WEATHER MESSAGE National Weather Service Salt Lake City UT 940 AM MDT Fri Apr 13 2018 UTZ008-131645- /O.CAN.KSLC.WS.W.0004.000000T0000Z-180413T1800Z/ Wasatch Mountains South of I-80- Including the cities of Alta and Brighton 940 AM MDT Fri Apr 13 2018 ...WINTER STORM WARNING IS CANCELLED... Occasional snow showers will continue across the Wasatch Mountains south of I-80 into the afternoon, but any resulting accumulations will remain light. Therefore, the winter storm warning has been cancelled. $$ UTZ517-131645- /O.CAN.KSLC.WW.Y.0012.000000T0000Z-180413T1800Z/ Central Mountains- Including the cities of Cove Fort, Koosharem, and Fish Lake 940 AM MDT Fri Apr 13 2018 ...WINTER WEATHER ADVISORY IS CANCELLED... Occasional snow showers will continue across the central Utah mountains into the afternoon, but any resulting accumulations will remain light. Therefore, the winter weather advisory has been cancelled. $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this winter storm warning went out at Apr 11, 8:47 AM MDT, 5 hours 58 minutes earlier.
Area forecast discussion, Apr 11, 8:47 AM MDT, 5 hours 58 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
847 AM MDT Wed Apr 11 2018
.SYNOPSIS...A mild southwesterly flow will remain across the
region today. A substantially colder storm system will impact the
region Thursday into Friday, with high pressure returning for the
weekend.
&&
.DISCUSSION...Fairly pronounced mid-level drying is noted on
morning water vapor imagery as Utah takes a break in the storm
cycle before the next significant storm impacts the region
Thursday into Friday. A longwave trough is located off the Pacific
Northwest and Canadian Coast this morning. A strong shortwave is
rotating around the base of this trough and will cross the western
United States late Wednesday into Friday.
Ahead of this trough, a strengthening gradient through the day
today and into this evening will increase winds across
southwestern and west central Utah by late afternoon. With this
significant of a pressure gradient and 60kt+ 700mb flow, expect
winds to stay elevated and strong through the night and into
Thursday morning in these areas.
The associated cold front is expected to cross the state from
west to east Thursday. This is expected to be a strong cold front,
with a substantial pressure gradient in the post frontal
environment. Expect strong winds in the normal post-frontal
favored locations including Castle Country, the western Uinta
Basin and the Great Salt Lake Desert and Mountains.
Current high wind warnings and watches are in good shape at this
time. Will wait for the remainder of the 12Z guidance before
determining whether to upgrade remaining watches to warnings. Also
may need to add a wind headline to northern Utah County as this is
typical of the type of system that will bring strong winds to the
area downwind of Point of the Mountain.
Anticipate a frontal band of moderate to heavy precipitation which
will likely mix with or change to snow all the way to valley
floors with 700mb temperatures near -8 to -10C. It may be hard to
see much accumulation for much of the Wasatch Front as the cold
front will come through during the late morning/early afternoon
with April insolation. Will coordinate impacts related to snow
accumulation with various partners before the afternoon package.
For now, though, minor updates to the forecast as temperatures
across the Wasatch Front south of Ogden as temperatures are
already near 60F. No other updates are anticipated.
&&
.AVIATION...The SLC terminal will see VFR conditions through the
day. Light northwest winds are settling in and should continue until
switching to the southeast between 02z and 03z. Cigs will begin to
lower below 7000 ft AGL after 03z.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...High Wind Watch from Thursday afternoon through late Thursday
night for UTZ011-012.
High Wind Watch from Thursday morning through Thursday afternoon
for UTZ020-021.
High Wind Warning from 6 PM this evening to noon MDT Thursday
for UTZ015-016.
High Wind Watch from Thursday morning through late Thursday
night for UTZ005.
WY...None.
&&
Kruse/Dewey
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity
For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.phpHazardous weather outlook, Apr 11, 5:26 AM MDT, 9 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 526 AM MDT Wed Apr 11 2018 UTZ001>016-019>021-517-518-WYZ021-121200- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 526 AM MDT Wed Apr 11 2018 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight Mild weather is expected once again today, with high temperatures 5 to 10 degrees above normal in the north, and 10 to 15 degrees above normal in the south. South winds will strengthen late this afternoon and this evening across west central and southwest Utah, potentially gusting in excess of 60 mph late this evening and overnight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A strong cold front will bring much colder temperatures to the outlook are Thursday through Friday. Significant snow accumulations are expected across the higher terrain during this time, with snow levels falling to the valley floors of western Utah including the I-15 corridor from the Idaho Border to Cedar City. Accumulations are expected on grassy and elevated surfaces, particularly along the benches of the Wasatch Front south to near Fillmore and Beaver. Strong south to southwest winds are expected to continue Thursday morning across west central and southwest Utah, then spread into south central Utah, Lake Powell, and possibly the San Rafael swell late morning through afternoon. Behind this front strong northwest winds gusting in excess of 60 mph are possible across northwest Utah as well as the western Uinta Basin and Castle Country. A much colder airmass behind this front will drop overnight low temperatures below freezing in many valley locations both Thursday and Friday nights. High pressure is expected to bring a warming trend over the weekend, with another cold storm system expected late Monday into Tuesday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 3:57 AM MDT | High Wind Warning | SLC | 56 hr | |
| Apr 11, 2:34 PM MDT | Wind Advisory | SLC | 30 hr | |
| Apr 11, 2:45 PM MDT | Winter Weather Advisory | SLC | 43 hr |
Nearby
Winter Storm Warnings in Utah, 2018Every winter storm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.